MAUDE Adverse Event Report: ARTHROCARE CORPORATION FIRSTPASS MINI LEFT; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORPORATION FIRSTPASS MINI LEFT; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72290129
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a meniscal root repair, two small metal pieces of the upper jaw of the firstpass mini suture passer broke, when it was attempted to pass the suture through the patient's meniscus.The two metal fragments were recovered with approximately 30 minutes of delay to the case due to the need for a c-arm to locate the second piece.The procedure was completed using a s+n back up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 a1, a2, a3: patient information updated.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).H11 a1: patient identifiers updated.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with any original packaging.The suture capture has been disconnected from the upper jaw.The returned suture capture is fragmented into two pieces and is deformed.Bio debris is present.No other visual deficiencies.A functional evaluation showed pulling the lever will close the jaw and deploy the suture passer needle as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive force, tissue thickness.Damage or debris in the device tip between passes).Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
FIRSTPASS MINI LEFT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21317812
Report Number3006524618-2025-00041
Device Sequence Number8620911
Product Code NBH
UDI-Device Identifier00885556694565
UDI-Public885556694565
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290129
Device Lot Number2143918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/05/2025
02/12/2025
03/07/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date02/12/2025
02/18/2025
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale